MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 5.0MM X 15MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 5.0MM X 15MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS50015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Stenosis (2263)
Date of Event 09/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2022, the subject flow diverter stent was successfully implanted for a internal carotid artery aneurysm in a patient.During 6 month follow up, 25-50% vessel narrowing with distal stent fish mouthing was observed.The physician was concerned with the angled position of the subject stent within the vessel.The patient was asymptomatic though was having new headaches that still are likely not related.The patient was continued on plavix and aspirin for 6 more months.On (b)(6) 2022 balloon angioplasty with another stent placement was performed to further assist with the subject stent remaining open.The device was much more open post plasty, the stenosis was much less.No further information is available.
 
Additional Manufacturer Narrative
The device remains implanted in the patient.
 
Additional Manufacturer Narrative
Although the lot number was not provided, the automated manufacturing execution system (mes) has controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, visual testing as well as functional testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer indicated the percentage stenosis was 26-50% based on the measurements included in the images provided.The physician was concerned with the amount of narrowing of the device within the vessel.He was also concerned with the angled position of the subject stent within the vessel at 6 months.The patient is young and the physician wants to be sure that the device will remain open and not occlude her ica.Finally, he has not seen this happen before so the situation is very concerning to him.The physician did not specifically say what percentage of the flow diverter had fish mouthing but he did note that there was fishmouthing both distally and proximally.The patient¿s anatomy was average tortuosity.The procedure is called an aneurysm treatment with flow diversion.The location of the aneurysm is in the ica.There were no difficulties encountered during the procedure (while transfer /advancement/deployment of the stent/withdrawal) that could have contributed to reported issue.The size of the stent was appropriate for treatment site, the parent vessel did not have stenosis prior to treatment, there was no vessel wall/intimal changes noted at the site of implantation, there was no patch testing done preoperatively for hypersensitivity reaction.In the physician¿s opinion he is unsure of the cause as he has never experienced this before.He feels it is possible the anatomy and/or location of intended area of treatment may have contributed to the reported event but impossible to know for sure.There were changes observed in size or shape of aneurysm during 6 month of postoperative period as the aneurysm size is decreasing.The patient received dual anti-platelet (dapt) agents prior to the and post procedure.With regard to recapturing/resheathing the device was slightly unsheathed a few millimeters one time to flip the petals.There was no injury/resistance encountered during the procedure, there were no changes noted to the vessel wall at implantation site.The date when subject sent was implanted was (b)(6).2022.The balloon angioplasty was done on (b)(6).2022.The condition of the patient before and after balloon angioplasty was asymptomatic though is having new headaches that still are likely not related according to the physician.The physician did not calculate the percent stenosis post balloon angioplasty, however, as seen in the images that were previously provided, the device was much more open post plasty, the stenosis was much less, and the doctor was satisfied with result from the balloon angioplasty.There was no reduction in the blood flow to the distal cerebral tissue due to reported stenosis.The doctor said that the patient is asymptomatic though is having new headaches that still are likely not related, could also be caused by the patient¿s social lifestyle and habits.At this time, there was no way for the physician to know 100% what was causing the headaches.The patient¿s anatomy is tortuous but he landed it both distally and proximally in what he felt was the straightest segments possible.Full expansion of stent with apposition to vessel wall achieved after implantation was confirmed under fluoroscopy.Post initial implant images were already provided.The device performed as intended during implant but not based on the follow-up imaging at 6 months.It¿s unknown the severity and type of headaches the patient is suffering with and it¿s unknown if the patient is on any medication for headache.There was no allegation against other stryker devices used in the procedure and none against another stent that is implanted on the contralateral carotid.The doctor implanted another stent post balloon angioplasty to further assist with the subject stent remaining open.Given the patient¿s young age, he felt as if it was most appropriate to use another stent to further assist with the subject stent remaining open moving forward.The physician commented that the most worrisome aspect of this case is just that the stent changed conformation after deployment.The adverse event did not result in inpatient hospitalization or prolongation of existing hospitalization, however, the 6 month appearance of the subject stent resulted in a subsequent procedure to balloon angioplasty the subject stent and implant another stent device.The doctor did not communicate any preexisting conditions that could have contributed to the stenosis.An assignable cause of anticipated procedural complication will be assigned to the reported ¿stenosis with stent deformation¿ and ¿patient headache non-serious¿as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.
 
Event or Problem Description
It was reported that on (b)(6) 2022, the subject flow diverter stent was successfully implanted for a internal carotid artery aneurysm in a patient.During 6 month follow up, 25-50% vessel narrowing with distal stent fish mouthing was observed.The physician was concerned with the angled position of the subject stent within the vessel.The patient was asymptomatic though was having new headaches that still are likely not related.The patient was continued on plavix and aspirin for 6 more months.On (b)(6) 2022, balloon angioplasty with another stent placement was performed to further assist with the subject stent remaining open.The device was much more open post plasty, the stenosis was much less.No further information is available.

Brand Name
SURPASS EVOLVE 5.0MM X 15MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15636443
Report Number3008881809-2022-00515
Device Sequence Number7142230
Product Code OUT
UDI-Device Identifier07613327386691
UDI-Public07613327386691
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFDS50015
Device Catalogue NumberFDS50015
Device Lot Number07613327386691
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/26/2022
Supplement Date Received by Manufacturer11/14/2022
Initial Report FDA Received Date10/19/2022
Supplement Report FDA Received Date12/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age37 YR
Patient SexFemale